MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 29420
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a renegade hi flo microcatheter in a non-bsc catheter.Analysis of the hub, inner/outer shaft, and tip of the device included microscopic and visual inspection.Inspection revealed 9 cm of the renegade (tip and shaft) was protruding out from the tip of the 4f catheter and had numerous kinks and was damaged (stretched), and the outer shaft was separated 44cm from the strain relief (of the renegade) with the shaft stretched for 21cm (bother inner and outer shafts), with additional kinks on the proximal end of the renegade.Despite soaking, the renegade could not be removed from the other catheter.
 
Event or Problem Description
Reportable based on device analysis completed on 13sep2019.It was reported that device was stuck in catheter.A 135/20 renegade hi-flo catheter was selected for use.During procedure, resistance was noted and the device got stuck at the 4fr non-bsc contrast catheter lumen.Intermittent flushing was performed.The catheter surface was flushed and the carrier tube was hydrated prior to removal from carrier hoop.The procedure was completed with another of the same renegade and no resistance was felt.No patient complications were reported.However, device analysis revealed the outer shaft was separated 44cm from the strain relief.

Brand Name
RENEGADE HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9152825
Report Number2134265-2019-11903
Device Sequence Number2607348
Product Code KRA
UDI-Device Identifier08714729280644
UDI-Public08714729280644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number29420
Device Catalogue Number29420
Device Lot Number0022715424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1